Advertisement

Layout Problems on Lattice Graphs

  • Josep Díaz
  • Mathew D. Penrose
  • Jordi Petit
  • María Serna
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1627)

Abstract

This work deals with bounds on the cost of layout problems for lattice graphs and random lattice graphs. Our main result in this paper is a convergence theorem for the optimal cost of the Minimum Linear Arrangement problem and the Minimum Sum Cut problem, for the case where the underlying graph is obtained through a subcritical site percolation process. This result can be viewed as an analogue of the Beardwood, Halton and Hammersley theorem for the Euclidian TSP. Finally we estimate empirically the value for the constant in the mentioned theorem.

Keywords

Spectral Sequencing Open Vertex Travel Salesman Problem Travel Salesman Problem Binary Sequence 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S. Arora, A. Frieze, and H. Kaplan. A new rounding procedure for the assignment problem with applications to dense graphs arrangements. In 37th IEEE Symposium on Foundations of Computer Science, 1996.Google Scholar
  2. 2.
    J. Beardwood, J. Halton, and J.M. Hammersley. The shortest path through many points. Proceedings of the Cambridge Philos. Society., 55:299–327, 1959.zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    K.L. Chung. A Course in Probability Theory. Academic Press, New York, 1974.zbMATHGoogle Scholar
  4. 4.
    J. Díaz, M. D. Penrose, J. Petit, and M. Serna. Linear orderings of random geometric graphs. Technical report, Departament de Llenguatges i Sistemes Informàtics, UPC, http://www.lsi.upc.es/~jpetit/Publications, 1999.
  5. 5.
    J. Díaz. The δ-operator. In L. Budach, editor, Fundamentals of Computation Theory, pages 105–111. Akademie-Verlag, 1979.Google Scholar
  6. 6.
    N. Dunford and J. Schwartz. Linear Operators. Part I: General Theory. Interscience Publisher., New York, 1958.Google Scholar
  7. 7.
    S. Even and Y. Shiloach. NP-completeness of several arrangements problems. Technical report, TR-43 The Technion, Haifa, 1978.Google Scholar
  8. 8.
    G. Grimmett. Percolation. (2nd edition). Springer-Verlag, Heidelberg, 1999.zbMATHGoogle Scholar
  9. 9.
    G. Mitchison and R. Durbin. Optimal numberings of an n x n array. SIAM Journal on Discrete Mathematics, 7(4):571–582, 1986.zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    D.O. Muradyan and T.E. Piliposjan. Minimal numberings of vertices of a rectangular lattice. Akad. Nauk. Armjan. SRR, 1(70):21–27, 1980. In Russian.MathSciNetGoogle Scholar
  11. 11.
    K. Nakano. Linear layouts of generalized hypercubes. In J. van Leewen, editor, Graph-theoretic concepts in computer science, volume 790 of Lecture Notes in Computer Science, pages 364–375. Springer-Verlag, 1993.Google Scholar
  12. 12.
    C. H. Papadimitriou and M. Sideri. The bisection width of grid graphs. In First ACM-SIAM Symp. on Discrete Algorithms., pages 405–410, San Francisco, 1990.Google Scholar
  13. 13.
    M.D. Penrose. Vertex ordering and partition problems for random spatial graphs. Technical report, University of Durham, 1999.Google Scholar
  14. 14.
    J. Petit i Silvestre. Combining Spectral Sequencing with Simulated Annealing for the MINLA Problem: Sequential and Parallel Heuristics. Technical Report LSI-97-46-R, Departament de Llenguatges i Sistemes Informàtics, Universitat Politècnica de Catalunya, 1997.Google Scholar
  15. 15.
    J. Petit i Silvestre. Approximation Heuristics and Benchmarkings for the MINLA Problem. In Roberto Battiti and Alan A Bertossi, editors, Alex —98 — Building bridges between theory and applications, http://www.lsi.upc.es/~jpetit/MinLA/Benchmark, February 1998. Universitá di Trento.
  16. 16.
    J.M. Steele. Probability theory and Combinatorial Optimization. SIAM CBMS-NSF Regional Conference Series in Applied Mathematics., 1997.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1999

Authors and Affiliations

  • Josep Díaz
    • 1
  • Mathew D. Penrose
    • 2
  • Jordi Petit
    • 1
  • María Serna
    • 1
  1. 1.Departament de Llenguatges i Sistemes InformàticsUniversitat Politècnica de CatalunyaBarcelonaSpain
  2. 2.Department of Mathematical SciencesUniversity of DurhamSouth RoadEngland

Personalised recommendations